Side effects of Lyrica???? Again please

Discussion in 'Fibromyalgia Main Forum' started by harmony21, Aug 7, 2008.

  1. harmony21

    harmony21 New Member

    Hi all, I know this is an ancient subject but have now gained 27 kilograms and feeling very uncomfortable

    am on 4 Lyrica, 3 epilem, 1 Lexapro, 1 Avapro, 6 strong pain killers, 1 promensil, 1 Complete antioxidant

    IHave been so tired i can hardly move before 1pm I just want to sleep all the time

    My GP says meds are non negotiable and the neuro says I need to be on them too but what am I going to do with all this extra weight?????

    Easy to say exercise and watch what you eat!!!! Any of you had the same probs?????

    Any comment much appreciated


  2. Denamay

    Denamay New Member

    I have a love hate relationship with Lyrica.

    I began last year with this med. and it was great!

    I felt much better emotionally and the pain level was down about 75%.

    I slept like a log. Then came the water retention and weight gain.

    So I went off Lyrica for a while.

    Then I was back agin due to sleep problems.

    Then off because of weight gain.

    Now I am taking Lyrica again 150mgs daily.

    I feel good on it untill the fluids build up, then I feel awful.

    I like the picture of you and your husband, you both look very nice. I guess you are in the middle of winter down there. How is it? Best wish from Denamay
  3. that is my problem with lyrica, fluid build up. I also went off it and lost 10 lbs of fluid in a wk. Now I am back on it, it helps the pain a bit, but maybe a water pill? My dr. said to put the feet up esp. at night before bed, or I am up two to three times peeing.
  4. msSusan

    msSusan Member

    Has anyone found that a low dose of lyrica/pregabalin is possible to avoid side affects?

    What is usual starting dose for VERY sensitive people?

    I have read that over 300mg/day is best for pain relief. 450mg/day was dose studied?
  5. Denamay

    Denamay New Member

  6. dragon06

    dragon06 New Member

    I started with 50mg 3 times a day and now I am up to 300mg twice a day...I had side effects even at that starting dose but I no longer get side effects as my body is used to the medication. I have been on it almost 3 years. I have NOT gained any weight on Lyrica...however I have a very big problem losing weight, but that is probably mostly cause I cannot exercise and don't eat as well as I should.
  7. jenn_c

    jenn_c New Member

    My medicine regimine is: lyrica 450 mg, fentynl patch 100 mcg, celebrex 400 mg, xanax 1 gm prn, celexa 40 mg, robaxin 750 mg 3x daily, ritalin 20 mg 3x daily. Now before for the depression I was also on wellbutrin and instead of robaxin (muscle relaxer) I was on zanaflex. My legs and feet ballooned. I gained 10 pounds in 1 week of fluid. My docchanged the wellbutrin and zanaflex. He also decresed my lyrica to 300.My spasm came back with a vengence. My husband said that within 5 minutes of falling asleep I looked like I was having a seizure. So I went back to 450 of lyrica. Fortunalty the swelling went down with the change of the other two meds. My appetite has decreased but I haven't lost any weight at all. But the lyrica helps so much that I don't want to come off it.
  8. harmony21

    harmony21 New Member

    I was told by my doc that a lot of the side effects disappear with higher doses of L:yric, she went to a meeting on how to use Lyrcica

    dont know about that, may ask to go off for while, its too expensive anyway, I take 350mg a day but have know some on this board who are on 600mg a day

    angel hugs to us all

  9. harmony21

    harmony21 New Member

    getting to the top, I forgot what the word is!!!!!

  10. MtnDews

    MtnDews New Member

    Hi Connie, I gained 47 lbs with Lyrica. I can't exercise either, but I did lose all the weight by going to weight watchers. I now really watch what I eat and drink. ALSO my dr put me on lasix, which helps prevent the build up of fluid. She also added potassium to prevent the loss of that due to the lasix. Seems one thing just calls for another!
  11. harmony21

    harmony21 New Member

    How do you know the difference????? Dont think its as much fluid as fat though

    Weight watchers didnt woek for me, I lost 10kgs myself walking 5kms a day and watching my food re low gi diet for high sugar patients bu that was before i got really sick and on medication

    angel hugs and thanks for comments

  12. dragon06

    dragon06 New Member

    Your doctor can probably tell you if you have fluid retention or fat problem. I know there is some way to tell I just can't remember what it is right now.
  13. I could tell its fluid, my dr. wanted me from 450 to 150 and within 5 or 6 days I lost 11 lbs of weight. All I did was pee all day and night.

    I am wondering if anyone noticed INCREASED pain in muscle/joints taking lyrica.
  14. harmony21

    harmony21 New Member

    the last 4 months or so, I feel like crying, my feet are so swollen and cracked dry heels i can barely walk and to top it all Iam 27kgs overweight there are 2lb 2 oz in a kg, you work it out, my brain isnt functioning either

    k am wishing you all well with much love and many hugs